Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Oct 15, 2015, 3:45 PM PDT for Los Angeles County, Ventura County, California. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2015, 3:45 PM PDT (22:45 UTC)
- Expired
- Oct 15, 2015, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 64 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 3:56 PM PDT | HEAVY RAIN 2.22 | 12 Wnw Lancaster, CA | 2.22 INCHES OF RAINFALL IN ONE HOUR AT POPPY PARK RAWS. |
| Oct 15, 3:58 PM PDT | FLASH FLOOD | 16 Wnw Lancaster, CA | RESCUE IN PROGRESS NEAR HIGHWAY 138 AND 170TH ST DUE TO VEHICLES STUCK IN FLOODING AND MUD FLOWS. CHP REPORTS HEAVY FLOODING AND WATER RUSHING THROUGH THE AREA. |
| Oct 15, 4:03 PM PDT | FLASH FLOOD | 8 Sw Lancaster, CA | CHP SHUTTING DOWN ELIZABETH LAKE ROAD AND BOUQUET CANYON RD. ROADS ARE IMPASSABLE WEST FROM JOHNSON HILL. |
| Oct 15, 4:25 PM PDT | HEAVY RAIN 2.99 | 9 Sw Lancaster, CA | 2.99 INCHES OF RAINFALL IN 30 MINUTES WHICH EQUATE TO 6 INCH PER HOUR RAINFALL RATES. |
| Oct 15, 4:25 PM PDT | HEAVY RAIN 3.38 | 8 Sw Lancaster, CA | LEONA VALLEY RAIN GAUGE REPORTED 3.38 INCHES IN ONE-HOUR AND 1.81 INCHES IN 30 MINUTES. THIS WAS A 1000-YR RAINFALL EVENT. |
| Oct 15, 4:30 PM PDT | FLASH FLOOD | 5 Sw Lancaster, CA | *** 1 FATAL *** BODY FOUND IN VEHICLE BURIED IN 6 FT OF MUD ON OCT. 20TH. THIS WAS PRESUMED TO HAVE OCCURRED OCT. 15TH IN THE LATE AFTERNOON DURING FLASH FLOODING JUST WEST OF QUARTZ HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WGUS56 KLOX 152245
FFWLOX
CAC037-111-160145-
/O.NEW.KLOX.FF.W.0034.151015T2245Z-151016T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
345 PM PDT THU OCT 15 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
NORTHEASTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 645 PM PDT
* AT 344 PM PDT...STRONG SHOWERS AND THUNDERSTORMS WERE PRODUCING
HEAVY RAIN ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY.
FLASH FLOODING IS OCCURRING OR IMMINENT WITH THESE STORMS.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
QUARTZ HILL...
LAKE PALMDALE...
LAKE HUGHES...
ELIZABETH LAKE...
HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER...
GORMAN...
DESERT VIEW HIGHLANDS...
PYRAMID LAKE...
INTERSTATE 5 OVER THE GRAPEVINE...
AND CASTAIC LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810
$$
HALL4 follow-up statements
444 WGUS76 KLOX 152252 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 352 PM PDT THU OCT 15 2015 CAC037-111-160145- /O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA-VENTURA CA- 352 PM PDT THU OCT 15 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES... AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS WESTERN PORTION OF THE ANTELOPE VALLEY AND THROUGH THE INTERSTATE 5 CORRIDOR IN THE MOUNTAINS. FLASH FLOODING AND MUD AND DEBRIS FLOW ARE OCCURRING OR IMMINENT. EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING AND MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... QUARTZ HILL... LAKE PALMDALE... LAKE HUGHES... ELIZABETH LAKE... HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER... GORMAN... DESERT VIEW HIGHLANDS... PYRAMID LAKE... INTERSTATE 5 OVER THE GRAPEVINE... AND CASTAIC LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. && LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810 $$ HALL
145 WGUS76 KLOX 152319 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 419 PM PDT THU OCT 15 2015 CAC037-111-160145- /O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA-VENTURA CA- 419 PM PDT THU OCT 15 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES... AT 412 PM PDT...LOCAL LAW ENFORCEMENT HAS REPORTED SIGNIFICANT FLOODING AND DEBRIS FLOWS ON LAKE HUGHES...ELIZABETH LAKE...AND SAN FRANCISQUITO CANYON ROADS...HIGHWAY 138...AND INTERSTATE 5 CORRIDOR. LAW ENFORCEMENT IS ADVISING PEOPLE TO REMAIN AWAY FROM THE AREA. EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE FLASH FLOODING AND DEBRIS FLOWS NEAR STEEP TERRAIN. THE FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... QUARTZ HILL...LAKE PALMDALE...LAKE HUGHES...ELIZABETH LAKE...HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER...GORMAN...DESERT VIEW HIGHLANDS...PYRAMID LAKE...INTERSTATE 5 OVER THE GRAPEVINE AND CASTAIC LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. && LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810 $$ HALL
148 WGUS76 KLOX 152338 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 438 PM PDT THU OCT 15 2015 CAC037-111-160145- /O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA-VENTURA CA- 438 PM PDT THU OCT 15 2015 ...THIS IS A FLASH FLOOD EMERGENCY FOR LEONA VALLEY...QUARTZ HILL...AND WESTERN PORTION OF PALMDALE... ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES... AT 431 PM PDT...LOCAL LAW ENFORCEMENT REPORTED HAS REPORTED SIGNIFICANT FLOODING AND DEBRIS FLOWS ON LAKE HUGHES...ELIZABETH LAKE...AND SAN FRANCISQUITO CANYON ROADS...HIGHWAY 138...AND INTERSTATE 5 CORRIDOR. MULTPLE VEHICLES ARE TRAPPED IN THE AREA DUE TO FLASH FLOODING AND DEBRIS FLOWS. LAW ENFORCEMENT IS ADVISING PEOPLE TO REMAIN AWAY FROM THE AREA. THIS IS A FLASH FLOOD EMERGENCY FOR LEONA VALLEY...QUARTZ HILL...AND WESTERN PORTION OF PALMDALE. THIS IS A DANGEROUS SITUATION! SEEK HIGHER GROUND NOW IMMEDIATELY! EXCESSIVE RAINFALL IN EXCESS OF 4 INCHES PER HOUR HAS OCCURRED NEAR LEONA VALLEY AND POPPY PARK AREA. FLASH FLOODING AND DEBRIS FLOW ARE IS OCCURRING! FLASH FLOODING AND DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. STAY AWAY OR BE SWEPT AWAY. ARROYOS AND NORMALLY DRY WASHES WILL BE FLOWING WITH WATER AND MUD. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810 $$ HALL/GOMBERG
127 WGUS76 KLOX 160059 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 554 PM PDT THU OCT 15 2015 CAC037-111-160145- /O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA-VENTURA CA- 554 PM PDT THU OCT 15 2015 ...THIS IS A FLASH FLOOD EMERGENCY FOR LAKE HUGHES...ELIZABETH LAKE AND LEONA VALLEY NEAR PALMDALE...... ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES... AT 544 PM PDT...DOPPLER RADAR INDICATED HEAVY RAIN BEGINNING TO MOVE EAST OF THE WARNED AREA. HOWEVER...OVER THREE INCHES OF RAIN FELL OVER THE AREA IN A SHORT PERIOD OF TIME...RESULTING IN LIFE THREATENING FLASH FLOODING AND EXTENSIVE DEBRIS FLOWS. THE FLOODING AND DEBRIS FLOWS ARE EXPECTED TO CONTINUE AT LEAST THROUGH 645 PM THIS EVENING. THIS IS A FLASH FLOOD EMERGENCY FOR LAKE HUGHES...ELIZABETH LAKE AND LEONA VALLEY NEAR PALMDALE. SEEK HIGHER GROUND NOW! FLASH FLOODING AND DEBRIS FLOWS ARE OCCURRING! FLASH FLOODING AND DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810 $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 2:15 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 15, 2:15 PM PDT, 1 hour 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT THU OCT 15 2015 .SYNOPSIS... LOW PRESSURE ALOFT WILL SUPPORT SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION THROUGH TONIGHT. THE ACTIVITY IS EXPECTED TO LINGER IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY. ANOTHER LOW PASSING TO OUR NORTH SUNDAY WILL LEAD TO A DROP IN TEMPERATURES. COASTAL MORNING CLOUDS AND PATCHY FOG IS POSSIBLE THROUGH SUNDAY. EARLY NEXT WEEK HIGH PRESSURE WILL SUPPORT A WARMING TREND WITH OFFSHORE WINDS POSSIBLE. && .SHORT TERM (TODAY-SUN)...ANOTHER ACTIVE CONVECTIVE DAY ACROSS THE MOUNTAINS BUT SO FAR VITUALLY NO CONVECTION ACROSS THE COAST AND VALLEYS. AS EXPECTED THE STORMS ARE MOVING MUCH SLOWER ACROSS THE WESTERN PORTION OF THE FORECAST AREA AS THE UPPER LOW MOVES OVERHEAD AND THIS HAS HELPED GENERATE PROLONGED INTENSE RAINFALL RATES. ACROSS LA COUNTY THE STORMS ARE MOVING FASTER AND NOT ACCUMULATING AS MUCH. WILL KEEP LOW CHANCES FOR THUNDERSTORMS AT LOWER ELEVATIONS THROUGH THE EVENING AS THERE IS PLENTY OF MOISTURE AVAILABLE AND WE ARE GETTING A LOT OF SUNSHINE AND SURFACE HEATING, THOUGH INSTABILITY IS MARGINAL. OVERNIGHT THE LOW WILL CONTINUE ITS SLOW TREK EAST AND WITH AMPLE MOISTURE AND INSTABILITY IT SEEMS PRUDENT TO KEEP THUNDERSTORM CHANCES GOING THROUGH THE NIGHT OVER THE MTNS AND AV. FOR THE COAST AND VALLEYS MODELS AGAIN SHOW A FAIRLY DEEP MARINE INVERSION AND WE SHOULD SEE PLENTY OF LOW CLOUDS DEVELOPING OVERNIGHT INTO FRIDAY MORNING. NOT EXPECTING TOO MUCH CHANGE IN TEMPS FRIDAY FROM TODAY, PERHAPS A DEGREE OR TWO COOLER OVERALL. BEST CHANCES FOR CONVECTION ARE AGAIN OVER THE MOUNTAINS BUT FOCUSING A BIT FURTHER EAST AS THE LOW MOVES IN THAT DIRECTION. NOT MUCH CHANGE SATURDAY WITH AGAIN A REPEAT OF LOW CLOUDS FOR COAST AND VALLEYS. DID ADD SMALL POPS TO THE LA/VENTURA MTNS AND AV AS THERE IS STILL ENOUGH LINGERING MOISTURE AND INSTABILITY TO FIRE OFF AN ISOLATED STORM OR TWO. A TROF WILL MOVE THROUGH THE AREA SUNDAY. AFTER SEVERAL RUNS OF PUSHING THE TROF FARTHER INLAND THE LATEST OPERATIONAL GFS HAS WOBBLED IT TO THE WEST. THE NAM AND ECMWF STILL KEEP IT INAIDE AND DRIER AND WILL HOLD ONTO THAT SOLUTION FOR NOW. BUT MAY EVENTUALLY HAVE TO ADD SOME SMALL POPS ACROSS OUR INTERIOR BORDER WITH KERN AND SBD COUNTIES AS SOME LIGHT UPSLOPE FLOW MIGHT INTERACT WITH LOW LVL MOISTURE FROM THE DISSIPATED COLD FRONT TO GENERATE SOME LIGHT PRECIP THERE. HIGHS SUNDAY GENERALLY A COUPLE DEGREES COOLER OVERALL. .LONG TERM (MON-THU)...AFTER THE SUNDAY TROF PASSAGE SOME SECONDARY ENERGY COMES IN BEHIND THAT AND CARVES OUT A NEW TROF THAT EXTENDS INTO NRN MEXICO WITH NORTHERLY FLOW ALOFT ACROSS SRN CA. AT THE SAME TIME SURFACE PRESSURES WILL INCREASE ACROSS THE GREAT BASIN AND LEAD TO A LIGHT TO MODERATE OFFSHORE FLOW TUE AND WED. SO NOT MUCH CHANGE IN TEMPERATURES MONDAY, BUT MUCH WARMER TUE/WED WITH THE OFFSHORE FLOW AND RIDGE BUILDING FROM THE NORTH. COULD BE SOME LOCALLY GUSTY SANTA ANA WINDS WITH THIS ASSUMING THE PATTERN HOLDS. GRADIENTS WEAKEN SOME ON THURSDAY SO LIKELY SOME COOLING THEN ALONG WITH LIGHTER WINDS. && .AVIATION...15/1800Z. NO MARINE LAYER PRESENT...BUT STRATUS IS. OVERALL BRIEF SCT CONDITIONS 18-21Z TODAY...BUT MODERATE CONFIDENCE THAT BKN025-35 CONDITIONS WILL GENERALLY FORM BETWEEN 20 AND 22Z WITH MOIST AND UNSTABLE CONDITIONS. 20 PERCENT CHANCE FOR A SHOWER OR THUNDERSTORM AT ALL AIRPORTS TODAY...WITH BEST WINDOW BETWEEN 20 AND 03Z. LOCALIZED IFR WITH LLWS POSSIBLE NEAR ANY THUNDERSTORMS. STRATUS LIKELY TO REFORM TONIGHT OVERALL ALL AIRPORTS EXPECTED KPMD AND KWJF...BUT CIGS ABOUT 005 HIGHER THAN THIS MORNING. 60 PERCENT CHANCE FOR A COHERENT MARINE LAYER TO FORM TONIGHT. KLAX...20 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM TODAY...PRIMARILY BETWEEN 20 AND 01Z. SCT-BKN025-035 CONDITIONS TO PREVAIL TODAY...WITH MODERATE CONFIDENCE FOR AT LEAST OCCASIONAL CIGS BETWEEN 20 AND 02Z. MVFR CIGS 015-025 LIKELY TONIGHT. NO SIGNIFICANT EAST WINDS EXPECTED...UNLESS AN UNLUCKY THUNDERSTORM FORMS. KBUR...30 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM TODAY...PRIMARILY BETWEEN 20 AND 03Z. SCT-BKN020-030 CONDITIONS TO PREVAIL TODAY...WITH MODERATE CONFIDENCE FOR AT LEAST OCCASIONAL CIGS BETWEEN 20 AND 02Z. MVFR CIGS 010-020 LIKELY TONIGHT. && .MARINE...15/900 AM... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE COASTAL WATERS TODAY. ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS. THERE ARE RANDOM PATCHES OF FOG WITH VISIBILITIES AROUND 1 MILE...BUT IT IS HARD TO SEE ON SATELLITE. HIGH CONFIDENCE IN NORTHWEST FLOW INCREASING EACH DAY FRIDAY THROUGH SUNDAY WITH SMALL CRAFT CONDITIONS LIKELY NORTH OF SAN NICOLAS ISLAND. CHOPPY SEAS EXPECTED NORTH OF SAN ONOFRE OVER THE WEEKEND. && .LOX WATCHES/WARNINGS/ADVISORIES... MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...MW AVIATION/MARINE...KITTELL SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 15, 6:00 AM PDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU OCT 15 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HAZARDOUS SEA AND DRIVING CONDITIONS OVER THE AREA TODAY. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH WEAKER WINDS ALOFT WILL BRING HAZARDOUS DRIVING CONDITIONS OVER INTERIOR SECTIONS WITH A SMALL POSSIBILITY FLASH FLOODING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
In the hours before
Special weather statement, Oct 15, 1:17 PM PDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
117 PM PDT THU OCT 15 2015
CAZ038-052-053-152115-
VENTURA COUNTY MOUNTAINS CA-SANTA BARBARA COUNTY MOUNTAINS CA-
CUYAMA VALLEY CA-
117 PM PDT THU OCT 15 2015
...SPECIAL WEATHER STATEMENT...
AT 117 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MOUNT PINOS...OR 27 MILES NORTH OF OJAI...MOVING
SLOWLY TOWARD THE NORTHWEST. ANOTHER STRONG STORM WAS DEVELOPING 9
MILES NORTHWEST OF REYES PEAK.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION...HEAVY DOWNPOURS MAY PRODUCE LOCALIZED
FLOODING OF DRAINAGES AND LOW LYING ROADWAYS IN THIS AREA.
LOCATIONS IMPACTED INCLUDE... LOCKWOOD VALLEY...REYES PEAK... AND
HIGHWAY 33 FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA COUNTY
LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3490 11938 3488 11938 3488 11928 3486 11928
3486 11924 3481 11924 3481 11900 3461 11901
3460 11944 3490 11945
TIME...MOT...LOC 2017Z 240DEG 49KT 3484 11928
SMITHLocal storm report, Oct 15, 3:16 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
316 PM PDT THU OCT 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 12 WSW LANCASTER 34.65N 118.38W
10/15/2015 LOS ANGELES CA LAW ENFORCEMENT
FLASH FLOODING OCCURRING NEAR SAN FRANCISQUITO CANYON RD
AND ELIZABETH LAKE RD.
&&
HALLLocal storm report, Oct 15, 3:18 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
318 PM PDT THU OCT 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FLASH FLOOD 11 E CASTAIC LAKE 34.64N 118.51W
10/15/2015 LOS ANGELES CA LAW ENFORCEMENT
AUTOMOBILE STUCK IN ROCK AND MUDSLIDE.
&&
HALLSpecial weather statement, Oct 15, 3:28 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
328 PM PDT THU OCT 15 2015
CAZ053-054-152300-
VENTURA COUNTY MOUNTAINS CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
328 PM PDT THU OCT 15 2015
...SPECIAL WEATHER STATEMENT...
AT 328 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES EAST OF LOCKWOOD VALLEY...OR 20 MILES NORTH OF FILLMORE...
MOVING NORTHWEST AT 10 MPH.
HALF TO THREE QUARTER INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM. IN ADDITION...THIS STORM IS LIKELY
PRODUCING HEAVY DOWNPOURS AND MAY CAUSE LOCALIZED FLOODING OF AREA
ROADS AND LOW-LYING AREAS.
LOCATIONS IMPACTED INCLUDE...EASTERN LOCKWOOD VALLEY...FRAZIER
MOUNTAIN...AND ALAMO MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3456 11893 3481 11914 3481 11898 3479 11898
3479 11888 3463 11880
TIME...MOT...LOC 2228Z 144DEG 9KT 3469 11893
SMITHLocal storm report, Oct 15, 3:30 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
330 PM PDT THU OCT 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FUNNEL CLOUD 1 ENE LANCASTER 34.70N 118.15W
10/15/2015 LOS ANGELES CA TRAINED SPOTTER
FUNNEL CLOUD SIGHTED NEAR LAKE HUGHES.
0323 PM FUNNEL CLOUD 1 ENE LANCASTER 34.70N 118.15W
10/15/2015 LOS ANGELES CA TRAINED SPOTTER
FUNNEL CLOUD SIGHTED NEAR LAKE HUGHES.
&&
HALLLocal storm report, Oct 15, 3:36 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
336 PM PDT THU OCT 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 11 E CASTAIC LAKE 34.64N 118.50W
10/15/2015 LOS ANGELES CA FIRE DEPT/RESCUE
SWIFT WATER RESCUE IN PLACE FOR FOUR SEPARATE PARTIES ON
LAKE HUGHES RD
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 5:53 PM PDT | Special Weather Statement | LOX | Santa Barbara | 22 min |
| Oct 14, 6:08 PM PDT | Special Marine Warning | LOX | 37 min | |
| Oct 14, 7:18 PM PDT | Special Weather Statement | LOX | San Luis Obispo | 57 min |
| Oct 14, 8:59 PM PDT | Special Weather Statement | LOX | Los Angeles | 31 min |
| Oct 14, 10:24 PM PDT | Special Weather Statement | LOX | Los Angeles | 36 min |
| Oct 14, 11:22 PM PDT | Special Weather Statement | LOX | 23 min | |
| Oct 14, 11:31 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 59 min |
| Oct 15, 12:44 PM PDT | Special Weather Statement | LOX | Santa Barbara | 61 min |
| Oct 15, 1:17 PM PDT | Special Weather Statement | LOX | Ventura | 58 min |
| Oct 15, 1:30 PM PDT | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Oct 15, 2:05 PM PDT | Flash Flood Warning | LOX | Ventura | 3 hr |
| Oct 15, 2:26 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Oct 15, 2:48 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 72 min |
| Oct 15, 3:28 PM PDT | Special Weather Statement | LOX | Ventura | 32 min |
| Oct 15, 4:00 PM PDT | Special Weather Statement | LOX | Ventura | 60 min |
| Oct 15, 4:01 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 89 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.